Q. Is it advisable to take Modafinil to enhance cognitive performance?

Answered by Dr. Aida Quka and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Cognitive Enhancer or Modafinil? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I have been diagnosed with chronic tension headache. Next, to the headache, I have observed a decline in my cognitive skills (learning, concentration). I can take care of the headache using meditation techniques, however, I am not able to deal with the decline, which is causing degradation of my private and work-related performance. Apparently, there is a medicine available that can enhance cognitive performance- Modafinil. I wanted to ask you for an opinion, how to take the medicine, what should I pay attention to (dosage, cycles).


Related Questions:
I get sudden jerks when I am about to sleep. Why?
Alcoholism and Its Rising Menace
Is it advisable to take Modafinil to enhance cognitive performance?
 

Dr. Aida Quka
FACULTY OF MEDICINE, UNIVERSITY OF TIRANA., NEUROLOGY POST GRADUATION DEGREE, UNIVERSITY HOSPITAL CENTER
Neurology

Hello,

Welcome to icliniq.com.

I understand your concern and would explain that Modafinil is a drug used in other medical conditions, but I do not think that this drug is appropriate in your clinical condition. This drug is usually indicated in persons suffering from increased daily sleepiness or sleep apnea. I do not think that this is the case. You should know that chronic tension headache does not lead to cognitive decline, especially at your age. The cognitive decline in your case could be attributed to the lack of concentration due to accumulated psychological stress.

When you cannot concentrate, you cannot learn, and this makes you think that you suffer from a cognitive decline, which is not true. The good news is that this is quite a reversible situation, with the proper therapy. That is also the main cause underlying tension-type headache. Coming to this point, I would recommend starting SSRI (Fluoxetine, Paroxetine, Sertraline, etc.), which can help reduce the tension-type headache and also improve your concentration and your cognitive skills. Yoga can also help improve your situation.


The Probable causes:

Psychological stress.

Differential diagnosis:

Troubles with concentration.

Probable diagnosis:

Tension-type headache and troubles with concentration.

Treatment plan:

SSRI.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Taking Modalert. Now feeling weakness in my hands and getting thoughts like suicide. Please help.
Query: Hi, I am taking tablets Prodep 60mg, Modalert 200mg, Oleanz 5mg. I know you would not recommend me Modalert 200mg, but I have tried it as I am much concerned about concentration and cognitive enhancement. By god's grace now Modalert 200mg suits me and there are no side effects as such. Moreover, I f...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I am happy to know that you are improving in some domains and started considering your health as a priority.  At the same time I congratulate you that you are able to overcome all the nonsense ideas which sometime creep into your brain. When I recommended Modalert 200mg...  Read Full »
 
How to overcome my depression symptoms?
Query: Hello doctor, I am a 42 year old male. I feel extremely weak after sleeping in the afternoon on weekends. And even after taking breakfast I feel sleepy, and I sleep off. I got a kidney transplant done five years back, and I am under psychiatric treatment from the past 15 years. I currently take the ...  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. You are on 20 mg Nexito (Escitaprolam), Modafinil 25 mg, and 25 mg Quetiapine, even with these medicines, your symptoms are persistent. So, some minor changes in medicines will help you to come out of these symptoms. In suggest try takin...  Read Full »
 
I am doing good with anti-anxiety medicines, except sleepiness. What to do?
Query: Hi doctor, I am a 47 year old male suffering from anxiety disorder and being treated for OCD specifically. A year ago, I was prescribed Zoloft 100 mg (Sertraline). But after three months I have transferred to Prozac 40 mg (Fluoxetine) together with Risperdal 0.5 mg (Risperidone). This has been goi...  Read Full »
Dr. Manjunadh M Nair
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Since your Obsessive-compulsive disorder or OCD symptoms are under control using a combination of Risperidone and Fluoxetine, it is not an excellent choice to change it. Fluoxetine usually causes insomnia rather than sleepiness, and it is often taken as a morning or af...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Streakiness seen in X-ray of lower lung. Could this be IPF?
Hello doctor, I am a 62-year-old male. I went for a routine X-ray, and the radiologist found some streakiness in the lo ...Read more »
How can I manage headache and depression caused due to abuse?
Hello doctor, I am very much feeling depressed due to some health issues. I am having a constant headache due to abuse. ...Read more »
Meprate 10 MG Tablet - Uses, Side Effects, Substitutes, Compositions, Dosage
Meprate is a progestin (a form of progesterone), which is used as a contraceptive pill. It inhibits ovulation by inhibit ...Read more »
 
 

Also Read Answers From